Ohio, 2006Winter Storm in Ohio, February 8, 2006
February 8, 2006 · NWS CLE · 1 event in 1 county or zone
1 winter storm, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 8, 6:15 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 8, 6:15 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
615 AM EST WED FEB 8 2006
.AVIATION(12Z-12Z)...
LAKE EFFECT SNOW SHOWERS CONT TO DVLP AND MOVE INLAND MOSTLY EAST OF
KCLE BUT WEST OF KERI. BUFKIT SHOWS WINDS IN THE LOW/MID LVLS TO
TURN MORE NWLY THRU THE MORING HOURS BEFORE BCMG LIGHT FOR SEVERAL
HOURS. XPC THE LAKE EFFECT SNOW SHOWERS COULD GET PUSHED EAST INTO
ERIE BEFORE THE WINDS DIE OFF SO BROUGHT A TEMPO GROUP FOR MVFR CIGS
AND VSBYS IN SNOW THERE THRU THE MORNING. ELSEWHERE GAVE KCLE KCAK
AND KYNG A TEMPO PD OF MVFR CIGS AND VSBYS DURG THE MORNING. BLV
WITH LIGHT FLOW THIS AFTN MOST AREAS WILL BE VFR. BY LATE AFTN
AND/OR ERY EVG NLY WINDS PICK UP AND MDLS BRING ANOTHER SHOT OF MSTR
INTO THE AREA FM THE NORTH. ALSO BUFKIT SHOWS LVLS BELOW 5KFT
BECOMING MOIST AND UNSTBL. XPC MVFR CIGS/VSBYS TO DVLP AGAIN IN
SNOW SHOWERS ACRS THE AREA BUT MOST LKLY DOWN WIND OF THE LAKE.
AFTER 06Z TNGT ETA SHOWS DRIER AIR MOVING IN AS HIGH PRES CONTS TO
BUILD IN FROM THE WEST SO BLV AREA BCMS VFR AGAIN.
&&
.SHORT TERM(TDY-FRI)...
LIGHT SNOW AND FLURRIES CONTINUING TO FALL THIS MORNING WITH A
SURFACE TROUGH ACROSS THE LAKE AND A SHORTWAVE APPROACHING. BY
NOONTIME WINDS WILL HAVE SHIFTED NNW EVERYWHERE AND LIGHT LAKE SNOW
WILL THEN SHIFT TO ACROSS NORTH CENTRAL OHIO...ESPECIALLY IN THE
FAVORED AREAS FROM MFD NORTHEAST. ONLY LIGHT ACCUMULATIONS ARE STILL
EXPECTED. THIS ACTIVITY TO DIMINISH WITH TIME TONIGHT. SIMILAR
TEMPS TODAY AS TO THE PAST COUPLE OF DAYS.
A BRIEF REPRIEVE LATE TONIGHT AND THU AS RIDGE TRANSLATES EAST AND
WINDS BACK SOUTHWEST. CLIPPER SYSTEM APPROACHES BY FRIDAY MOVING AN
AREA OF GENERAL/LIGHT SNOWFALL FOR ALL WITH ISENTROPIC UPGLIDE THU
NIGHT. SFC LOW AND UPPER TROUGH PASS THROUGH BY SAT MORNING WITH
ANOTHER SURGE OF COLDER AIR ALOFT.
&&
.PREVIOUS LONG TERM(FRIDAY-MONDAY)...
BEHIND THE THU NIGHT/FRIDAY SYSTEM...IT STILL LOOKS LIKE THE DOOR
WILL BE OPEN FOR SOME ARCTIC AIR FOR THE WKND. GFS IS THE
COLDEST...BUT THE ECMWF IS THE WARMEST. WL LKLY GO WITH THE ENSEMBLE
GUIDANCE FOR TEMPS OVR THE EXTENDED. STILL THINK A DECENT LAKE
EFFECT IS POSSIBLE FOR THE WKND WITH DEEP NWLY FLOW AND DECENT LOW
LEVEL INSTABILITY. WL UP POPS TO LKLY FOR THE SNOWBELT FOR THE
WKND...OTHERWISE AM THINKING THAT INSTABILITY WILL BE ENOUGH AREA
WIDE WITH 500MB TEMPS AROUND -30C TO ALLOW FOR INSTABILITY SNOW
SHOWERS. WL WARM TEMPS TO NEAR NORMAL BY TUESDAY...AS WELL AS DRYING
OUT THE AREA ON TUESDAY WITH BUILDING HEIGHTS AND MORE ZONAL FLOW.
MAY SEE A PAC SYSTEM MOVE INTO THE GTLKS LATE IN THE PD BUT NOT
ENOUGH CONFIDENCE TO INCLUDE POPS ON MON NIGHT/TUE ATTM.
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&
SHORT TERM...OUDEMAN
LONG TERM...MRD
AVIATION...TK
Hazardous weather outlook, Feb 8, 6:19 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
619 AM EST WED FEB 8 2006
OHZ003-006>011-017>023-027>033-036>038-047-091200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-HANCOCK-SENECA-
HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
619 AM EST WED FEB 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
OHZ012>014-089-PAZ001>003-091200-
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD-
619 AM EST WED FEB 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
LAKE EFFECT SNOWS MAY DEVELOP ONCE AGAIN THIS WEEKEND. INGREDIENTS
FOR LAKE EFFECT SNOW MAY COME TOGETHER AFTER THE PASSAGE OF A
CLIPPER SYSTEM FRIDAY WHEN ANOTHER SURGE OF COLD AIR CROSSES THE
LAKE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
LEZ142>149-162>169-091200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
619 AM EST WED FEB 8 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
OUDEMAN
Winter Storm, Lorain
- When
- February 8, 9:00 AM EST to 7:00 PM EST
- Where
- Lorain forecast zone
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.453, -82.151 (the zone’s center; the record gives no point)
A narrow, but intense band of lake effect snow affected portions of Lorain County on February 8th. The snow developed during the morning hours and intensified just after midday. Visibilities were near zero with snowfall rates in excess of 2 inches per hour for much of the afternoon. The snow finally diminished during the early evening hours. A swath of 6 to 10 inches of accumulation was reported across Lorain County with a maximum of just over 10 inches reported in the City of Lorain. Many accidents occurred.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in North Carolina, February 8 to 9, 200611 events
- Winter Weather in Illinois, February 8, 20069 events
- Winter Weather in Missouri, February 8, 20064 events
- Blizzard and High Wind in Alaska, February 8 to 9, 200655 kt wind · 4 events
- High Wind in Montana, February 8, 200661 kt wind · 3 events
- Winter Weather in Kentucky, February 8, 20063 events
- Winter Weather in Indiana, February 8, 20062 events
- Winter Weather in North Carolina, February 8 to 9, 20062 events
- Heavy Snow in Tennessee, February 8, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492372.